Expectation and Variation in Multi-period Decisions
AbstractThis paper suggests an alternative to the weighted average utility maximization as a criterion for multiperiod decisions. A weakened version of Savage's sure-thing principle, imposed on Schmeidler's nonadditive measure model, yields decision rules which involve a weighted average of utility, as well as a weighted average of the utility's variation between each two consecutive periods. The analysis allows for definition and characterization of variation aversion, liking, and neutrality. Copyright 1989 by The Econometric Society.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Econometric Society in its journal Econometrica.
Volume (Year): 57 (1989)
Issue (Month): 5 (September)
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Shalev, Jonathan, 1997.
"Loss aversion in a multi-period model,"
Mathematical Social Sciences,
Elsevier, vol. 33(3), pages 203-226, June.
- André Lapied & Olivier Renault, 2012. "An Investigation of Time Consistency for Subjective Discontinued Utility," Working Papers halshs-00793174, HAL.
- De Waegenaere, A.M.B. & Wakker, P.P., 1997. "Choquet Integrals With Respect to Non-Monotonic Set Functions," Discussion Paper 1997-44, Tilburg University, Center for Economic Research.
- Yoram Halevy, 2008.
"Strotz Meets Allais: Diminishing Impatience and the Certainty Effect,"
American Economic Review,
American Economic Association, vol. 98(3), pages 1145-62, June.
- Halevy, Yoram, 2004. "Strotz meets Allais: Diminishing Impatience and the Certainty Effect," Micro Theory Working Papers halevy-04-10-29-10-08-43, Microeconomics.ca Website, revised 19 Jun 2008.
- André Lapied & Olivier Renault, 2012. "An Investigation of Time Consistency for Subjective Discontinued Utility," AMSE Working Papers 1210, Aix-Marseille School of Economics, Marseille, France.
- Bleichrodt, Han & Gafni, Amiram, 1996. "Time preference, the discounted utility model and health," Journal of Health Economics, Elsevier, vol. 15(1), pages 49-66, February.
- Diecidue, Enrico & Wakker, Peter P, 2001.
" On the Intuition of Rank-Dependent Utility,"
Journal of Risk and Uncertainty,
Springer, vol. 23(3), pages 281-98, November.
- Atsushi Kajii & Hiroyuki Kojima & Takashi Ui, 2005.
"Cominimum Additive Operators,"
KIER Working Papers
601, Kyoto University, Institute of Economic Research.
- Araujo, Aloisio & Novinski, Rodrigo & Páscoa, Mário R., 2011. "General equilibrium, wariness and efficient bubbles," Journal of Economic Theory, Elsevier, vol. 146(3), pages 785-811, May.
- Dan Protopopescu, 2007. "Improving the Risk Concept: A Revision of Arrow-Pratt Theory in the Context of Controlled Dynamic Stochastic Environments," UFAE and IAE Working Papers 727.08, Unitat de Fonaments de l'Anàlisi Econòmica (UAB) and Institut d'Anàlisi Econòmica (CSIC), revised 03 Dec 2009.
- Jonathan Shalev, 1998.
"Loss Aversion in Repeated Games,"
Game Theory and Information
- Itzhak Gilboa & Akihiko Matsui, 1990.
"A Model of Random Matching,"
887, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Protopopescu Dan, 2008. "Improving the Effort Concept: A Revision of the Traditional Approach in the Context of Controlled Dynamic Stochastic Environments," UFAE and IAE Working Papers 739.08, Unitat de Fonaments de l'Anàlisi Econòmica (UAB) and Institut d'Anàlisi Econòmica (CSIC), revised 03 Dec 2009.
- Wakai, Katsutoshi, 2011. "Modeling nonmonotone preferences: The case of utility smoothing," Journal of Mathematical Economics, Elsevier, vol. 47(2), pages 213-226, March.
- Chateauneuf, Alain & Rebille, Yann, 2004. "Some characterizations of non-additive multi-period models," Mathematical Social Sciences, Elsevier, vol. 48(3), pages 235-250, November.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.